Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Suffering from anemia, head pounding behind head. Taking iron pills. Cure for anemia?

Hi, my name is XXXXX. i am anemic . And have been off of my iron pills for over 2 weeks started back today. My head has been pounding me for the last week or so in the back of my head, and often wake up with like a crook type feeling and has times when I cannot hold my head down for a long period of time. Only for seconds at a time what is this. And is it due as a symptom of anemia?
Asked On : Tue, 18 Dec 2012
Answers:  3 Views:  156
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Dec 2012
What was your hemoglobin level when you started the iron pills. Cerebral hypoxia due low oxygen penetration into the brain as a result of anemia. You could be having the headache not as a result of anemia but as a result of another illness. Antimigraine medication will be of use here ( acetaminophen, ibuprofen etc) to alleviate the headache.
For the anemia, the treatment/cure will depend on the cause of it i.e iron deficiency, vitamin b deficiency, folic acid deficiency, hemorrhage/bleeding, renal failure, septicemia, cardiac diseases, HIV infection, liver diseases etc. Your doctor needs to identify the cause of the anemia and treat/cure, then you will stop shorting blood (anemic) and with the associated supplementation of iron pills or blood transfusion depending on the degree of anemia, you will recover fast enough.
So I will suggest you head to your doctor right away for a complete blood work to identify infection, liver and kidney functions/infection, malaria etc. If there is a notion of trauma or hemorrhage the doctor will do tests depending on your carefully taken medical history.

Hope this helps
Answered: Wed, 19 Dec 2012
I find this answer helpful
General & Family Physician Dr. Syed Zia Hussain's  Response
Hi there,
Thank you for writing to us.
Pounding of the head certainly is a symptom of anemia.
I think that you should have your hemoglobin checked since I think that you have not had this checked recently.
If your hemoglobin is too low you may require either intravenous iron or even a blood transfusion.
Plus another thing that we need to find out is the reason why you are having this iron deficiency anemia.
The most common cause of such type of anemia is when a person is bleeding from some part of the body. This bleeding may be evident to you i.e. you be able to see it or it may even be hidden or in small amounts in your stool which may require certain tests like stool for occult blood to find out whether you are losing blood or not.
So I would like that you should consult your doctor and get your hemoglobin corrected and also find out what is causing this problem.'
Kindest Regards
Answered: Tue, 18 Dec 2012
I find this answer helpful
General & Family Physician Dr. Das Arindam's  Response
Sep 2012
Hello, Welcome to HCM, I am Dr. Das

The symptoms you described may be due to anemia.

You should do the iron study for the iron levels of your body.

Bone marrow examination indicated for bone marrow iron study.

Continue the iron pill.

Answered: Wed, 19 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor